MAUDE Adverse Event Report: KANEKA CORPORATION I-ED COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE AND VASCULAR EMBOLIZATION DEVICE,

KANEKA CORPORATION I-ED COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE AND VASCULAR EMBOLIZATION DEVICE,
Catalog Number 393-030530
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records (dhr) of the device concerned was reviewed: the production lot, to which the device concerned belongs, passed all in-process inspections for every product, and the finished product inspections on representative samples based on sampling plan.No nonconformity or abnormality in the manufacturing processes of the device concerned was found.The actual device was not returned and could not be investigated.We assume the cause of this as follows: factors that may contribute to breakage of the coil include, but are not limited to, when the coil was inserted into the vessel, excessive force was added to the coil and then finally broken.Since the coil could be fully removed from the patient by using snare, no health consequences were reported.We stated 'do not use this product that is once took out and put into the sheath again.' in the instructions for use, but in this case, we found that it was not followed, and the coil was finally broken.In the instructions for use of i-ed coil (2376-1) , we state the potential of known risk as below; [precautions] 2.Do not use this product that is once took out and put into the sheath again.Doing so may cause damage on the cover of the pusher and lead to insertion failure.3.If any resistance is felt while advancing the pusher in the sheath or in the microcatheter, do not advance it forcibly.Identify the cause of resistance and remove the i-ed coil together with the microcatheter, if necessary, out of the patient.9.If the i-ed coil, even its part, is once inserted into and then pulled out from a microcatheter, do not insert that i-ed coil into the microcatheter again.[device failures, adverse events and complications] the following device failures, adverse events and complications may occur during the use of the i-ed coil.However, device failures, adverse events and complications are not limited to those listed below.Immediately take appropriate measures in the event that any abnormality occurs.(1) device failures.(2) breakage or unraveling of the platinum coil.(4) delivery failure of the platinum coil.
 
Event or Problem Description
35mmx 30cm coil was placed in the posterior division of the left mma after a 2x 12cm coil was successfully deployed.Coil was completely out of the sl10 catheter, but md wanted the coil to flip into the frontal division.The coil was taken out and put on the back table.The md then reselected the frontal division with a wire and the same sl10.The same 35mmx30cm, was then placed into the smaller frontal division.The coil had a very hard time forming its shape in the small vessel.The md noticed that he was using a lot of force to push the coil out to the point that he bent the wire of the coil.So that he was suggested to remove the coil and use another 2x12cm coil.As he was removing the coil, the catheter moved into a favorable position, so one last attempt was tried with35mm x 30cm (3rd attempt).At that point, the coil broke with excessive force and not a lot of support (benchmark 71 and sl10).A 2mm snare was used to remove the coil that was left in the vessel with no complications noticed to the patient.No further action was needed but since the coil broke (stretched) and a snare (retrieval device) was used a complaint was documented.

Brand Name
I-ED COIL SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE AND VASCULAR EMBOLIZATION DEVICE,
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18 nakanoshima, kita-ku
osaka-city,, osaka 530-8 288,
JA  530-8288,
MDR Report Key21898653
Report Number2435151-2025-00006
Device Sequence Number15474444
Product Code HCG
UDI-Device Identifier04540778190429
UDI-Public(01)04540778190429(17)271231(10)KW015031
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2025
Report Date (Section F) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number393-030530
Device Lot NumberKW015031
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/12/2025
Event Location Hospital
Date Report to Manufacturer04/24/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/24/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA04/24/2025